Hail, Boulder
- When
- June 18, 7:54 PM MST
- Where
- Boulder County, 0.69 mi S of Superior
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.940, -105.170
A severe thunderstorm produced large hail, from quarter to half dollar size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced large hail, from quarter to half dollar size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 18, 7:00 PM MST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 800 PM MDT THU JUN 18 2015 .UPDATE... ISSUED AT 800 PM MDT THU JUN 18 2015 A STRONG CAP PREVENT SHOWERS AND STORMS FROM FORMING TODAY... EXCEPT A FEW LOCATIONS OVER THE HIGHER TERRAIN ABOVE THE CAP. COULD SEE A FEW ADDITIONAL WEAK SHOWERS OR STORMS OVER THE HIGHER TERRAIN THIS EVENING. IF ANY ADDITIONAL ACTIVITY FORMS IT WILL BE SHORT LIVED. JUST MADE A FEW MINOR CHANGES TO THE FORECAST TO LINE UP WITH CURRENT TRENDS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 225 PM MDT THU JUN 18 2015 A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO COLORADO FROM THE DESERT SOUTHWEST. RESIDUAL MOISTURE FROM THE FRONT RANGE FOOTHILLS EASTWARD WILL BE SUFFICIENT TO PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHEAST PLAINS THIS EVENING. LATEST HRRR NOT OVERLY AMBITIOUS REGARDING THE THUNDERSTORM POTENTIAL THIS EVENING BUT SLGT CHC WILL SUFFICE. IT WILL BECOME INCREASINGLY SUBSIDENT IN THE MID LEVELS ON FRIDAY...AND MUCH HOTTER TOO. THE AIRMASS WILL HAVE ENOUGH OF CAP TO NEGATE THE CHC OF THUNDERSTORMS ACROSS THE CWFA IN THE AFTN. IF ANYTHING DOES OCCUR...IT WILL BE WEAK AND SHORT LIVED AND LIKELY CONFINED TO THE HIGHER TERRAIN. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 225 PM MDT THU JUN 18 2015 SKIES WILL CLEAR FRIDAY NIGHT WITH SLIGHTLY WARMER MINIMUM TEMPERATURES OVERNIGHT. A WEAK DRY COLD FRONT WILL PUSH SOUTH OVER THE PLAINS SATURDAY FOR SLIGHTLY COOLER TEMPERATURES. NO SHOWERS OR STORMS ARE EXPECTED OVER THE HIGH TERRAIN DUE TO DRIER AIR ALOFT...OR OVER THE PLAINS FROM THE STABLE POST-FRONTAL AIRMASS. ONLY EXCEPTION WILL BE A SLIGHT CHANCE OVER THE FAR NORTHEASTERN PLAINS AS SEVERAL MODELS SHOWING SOME DESTABILIZATION FROM A PASSING SHORTWAVE OVER THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. SUNDAY THROUGH TUESDAY SHOULD SEE WARMING TEMPERATURES AND MOSTLY DRY CONDITIONS AS THE UPPER HIGH PRESSURE OVER ARIZONA MOVES NORTHEAST INTO THE GREAT PLAINS. TUESDAY WILL SEE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AS THE UPPER FLOW BEGINS TO TURN SOUTHWEST TO DRAW UP A SLIGHT INCREASE IN MOISTURE. TEMPERATURES WILL BE 5 TO 10 DEGREES WARMER THAN AVERAGE FOR THIS TIME OF YEAR. WEDNESDAY THROUGH THURSDAY...MODELS HINT AT AN UPPER TROUGH OVER THE PACNW TO PUSH EAST NEAR THE US/CANADA BORDER WHICH MAY PUSH SOME SLIGHTLY COOLER AIR AND MOISTURE DOWN TO OUR AREA. TRENDED FORECAST BACK TOWARDS NORMAL TEMPERATURES FOR THIS TIME OF YEAR AND SOME ISOLATED TO SCATTERED AFTERNOON AND EVENING CONVECTION. && .AVIATION...(FOR THE TAFS THROUGH 06Z FRIDAY EVENING) ISSUED AT 800 PM MDT THU JUN 18 2015 VFR CONDITIONS OVER THE NEXT 24 HOURS. LOW CLOUDS WILL BE POSSIBLE OVER THE EASTERN PLAINS TONIGHT WITH CEILINGS OF 2000 TO 5000 FEET. THESE LOWER CLOUDS ARE EXPECTED TO REMAIN EAST OF THE DENVER AREA. AIRMASS WILL BE TOO DRY AND STABLE FOR ANY STORMS THIS EVENING AND ON FRIDAY. SOUTHERLY SURFACE WINDS WILL PREVAIL TONIGHT. WINDS ON FRIDAY WILL REMAIN RELATIVELY LIGHT...COULD BE MORE SSELY IN THE AFTERNOON. && .HYDROLOGY... ISSUED AT 225 PM MDT THU JUN 18 2015 RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH WITH MINOR FLOODING EXPECTED AS RUNOFF CONTINUES. TEMPERATURES ON FRIDAY WILL BE WELL ABOVE NORMAL...IN THE LOW TO MID 90S. NO ADDITIONAL CONTRIBUTION FM THUNDERSTORMS AS THE AIRMASS AS SUBSIDENCE IN THE MID LEVELS WILL NEGATE THEIR DEVELOPMENT. NO SIGNIFICANT RAIN IS EXPECTED THROUGH EARLY NEXT WEEK. WARM TEMPERATURES WILL CONTINUE TO MELT OFF THE REMAINING SNOWPACK. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MEIER SHORT TERM...COOPER LONG TERM...KRIEDERMAN AVIATION...MEIER HYDROLOGY...COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MDT THU JUN 18 2015 COZ030>051-191715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN THE LATE AFTERNOON AND CONTINUE THIS EVENING OVER THE PLAINS AND EAST SLOPES OF THE MOUNTAINS. THERE IS STILL ENOUGH INSTABILITY FOR ONE OR TWO SEVERE THUNDERSTORMS...MOST LIKELY NORTHEAST OF A LINE FROM CHEYENNE TO FORT MORGAN TO BURLINGTON. LARGE HAIL...DAMAGING WINDS...AND LOCALIZED HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT DRY CONDITIONS THROUGH EARLY NEXT WEEK WITH ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
534 PM MDT THU JUN 18 2015
COZ037-190015-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
534 PM MDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL
615 PM MDT...
AT 534 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF GUFFEY...OR 35 MILES WEST OF COLORADO SPRINGS...
MOVING SOUTH AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN PARK
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3878 10547 3879 10538 3879 10533 3870 10533
3870 10555
TIME...MOT...LOC 2334Z 019DEG 15KT 3870 10545
KRIEDERMANThe Denver radar (KFTG), 56 km away, was scanning. The volume nearest the first event began at 02:53 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574043, 574042, 574040.